Related Experiment Video
Updated: Jul 19, 2025

Pre-Chiasmatic, Single Injection of Autologous Blood to Induce Experimental Subarachnoid Hemorrhage in a Rat Model
Published on: June 18, 2021
Acute Spontaneous Subdural Hematoma in a Patient With an End-Stage Renal Disease After Starting Dual Antiplatelet
Aliaa Mousa1, Ahmed Hassan1, Bashar Oudah2
1Internal Medicine, Capital Health Regional Medical Center, Trenton, USA.
Abstract:
Dual antiplatelet therapy (DAPT) has been widely utilized for secondary prevention in patients with cardiovascular diseases, such as post-drug eluting stent insertion, stroke, and peripheral vascular disease. The occurrence of bleeding complications, including intracranial hemorrhage, has been extensively studied in relation to DAPT. However, the occurrence of acute spontaneous subdural hematomas in this context is relatively rare. These hematomas can manifest through various symptoms, including altered mental status (AMS) and confusion. The risk of intracranial hemorrhage is particularly higher in patients receiving aspirin with ticagrelor, especially in those with reduced estimated glomerular filtration rate (eGFR) and liver disease. In this case report, we present the case of a patient with end-stage renal disease undergoing peritoneal hemodialysis and a remote history of liver transplant. The patient presented to the hospital with chest pain, subsequently underwent drug-eluting stent placement, and was initiated on DAPT. Following the initiation of DAPT, the patient developed confusion and was diagnosed with an acute spontaneous subdural hematoma. The patient underwent middle meningeal artery embolization to manage the hematoma.
Related Concept Videos
Acute Kidney Injury IV: Diagnostic Studies and Prevention
Cardiac Catheterization I: Pre-Procedure Overview
Pulmonary Embolism II: Diagnostic Studies and Interprofessional Care
Venous Thrombosis III: Interprofessional Care
Peripheral Artery Disease V: Postoperative Nursing Management
Acute Kidney Injury VI: Nursing Management

